Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 24, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2008, 4:38 PM CDT for Olmsted County, Minnesota. It was in force for 77 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 4:38 PM CDT (21:38 UTC)
- Expired
- May 30, 2008, 5:55 PM CDT
- In force
- 77 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Olmsted County, MN
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:40 PM CDT | HAIL 0.5 | 4 N Byron, MN | |
| May 30, 4:44 PM CDT | HAIL 0.75 | Byron 1ne, MN | |
| May 30, 4:48 PM CDT | HAIL 1 | 1 Nw Rochester, MN | |
| May 30, 4:52 PM CDT | HAIL 1 | 1 W Rochester, MN | |
| May 30, 4:57 PM CDT | HAIL 1 | Rochester, MN | |
| May 30, 5:05 PM CDT | HAIL 1.75 | 2 Ne Rochester, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 302138
SVRARX
MNC109-302300-
/O.NEW.KARX.SV.W.0024.080530T2138Z-080530T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 600 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON...OR NEAR MANTORVILLE...MOVING EAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALEM CORNERS AROUND 445 PM...
DOUGLAS AND WAZIONJA CAMPGROUND AROUND 450 PM...
ORONOCO AND HIGHWAY 52 AND COUNTY 14 AROUND 455 PM...
ROCHESTER AND BROOKSIDE R V PARK AROUND 500 PM...
RINGE AND SIMPSON AROUND 510 PM...
CHESTER AND I 90 EXIT 218 AROUND 515 PM...
PREDMORE AROUND 520 PM...
VIOLA AND CUMMINGSVILLE AROUND 525 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2138Z 269DEG 20KT 4405 9265
$$
BOYNE6 follow-up statements
000
WWUS53 KARX 302144
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 PM CDT FRI MAY 30 2008
MNC109-302300-
/O.CON.KARX.SV.W.0024.000000T0000Z-080530T2300Z/
OLMSTED MN-
443 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR OLMSTED COUNTY...
AT 443 PM CDT...SPOTTER REPORTED PENNY SIZE HAIL IN BYRON.
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BYRON...OR ABOUT 6 MILES EAST OF MANTORVILLE...MOVING EAST AT
24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORONOCO AND WAZIONJA CAMPGROUND AROUND 450 PM...
HIGHWAY 52 AND COUNTY 14 AND ROCHESTER AIRPORT AROUND 455 PM...
ROCHESTER AND BROOKSIDE R V PARK AROUND 500 PM...
RINGE AND SIMPSON AROUND 510 PM...
CHESTER AND I 90 EXIT 218 AROUND 515 PM...
VIOLA AND CUMMINGSVILLE AROUND 525 PM...
EYOTA AND HIGHWAY 42 AND COUNTY 9 AROUND 530 PM...
COUNTY ROADS 137 AND 136 AROUND 535 PM...
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2143Z 269DEG 20KT 4404 9260
$$
BOYNE000
WWUS53 KARX 302152
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 PM CDT FRI MAY 30 2008
MNC109-302300-
/O.CON.KARX.SV.W.0024.000000T0000Z-080530T2300Z/
OLMSTED MN-
451 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR OLMSTED COUNTY...
AT 448 PM CDT...QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC ONE
MILE NORTHWEST OF ROCHESTER.
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SALEM CORNERS...OR ABOUT NEAR ROCHESTER...MOVING EAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I 90 EXIT 209 AROUND 455 PM...
ROCHESTER AND BROOKSIDE R V PARK AROUND 500 PM...
RINGE AND SIMPSON AROUND 510 PM...
CHESTER AND I 90 EXIT 218 AROUND 515 PM...
VIOLA AND CUMMINGSVILLE AROUND 525 PM...
EYOTA AND HIGHWAY 42 AND COUNTY 9 AROUND 530 PM...
COUNTY ROADS 137 AND 136 AROUND 535 PM...
DOVER AND COUNTY ROADS 9 AND 10 AROUND 545 PM...
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2151Z 269DEG 20KT 4404 9254
$$
BOYNE000
WWUS53 KARX 302203
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
502 PM CDT FRI MAY 30 2008
MNC109-302300-
/O.CON.KARX.SV.W.0024.000000T0000Z-080530T2300Z/
OLMSTED MN-
502 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR OLMSTED COUNTY...
AT 500 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS
LOCATED OVER ROCHESTER...MOVING EAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RINGE AND SIMPSON AROUND 510 PM...
CHESTER AND I 90 EXIT 218 AROUND 515 PM...
VIOLA AND CUMMINGSVILLE AROUND 525 PM...
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2202Z 269DEG 20KT 4403 9245
$$
BOYNE000
WWUS53 KARX 302212
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT FRI MAY 30 2008
MNC109-302300-
/O.CON.KARX.SV.W.0024.000000T0000Z-080530T2300Z/
OLMSTED MN-
510 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR OLMSTED COUNTY...
AT 505 PM CDT...AMATEUR RADIO REPORTED GOLF BALL SIZE HAIL 2 MILES
NORTHEAST OF ROCHESTER.
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED JUST EAST OF
ROCHESTER MOVING EAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 42 AND COUNTY 9 AND COUNTY ROADS 137 AND 136 AROUND
515 PM...
DOVER AND COUNTY ROADS 9 AND 10 AROUND 520 PM...
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2210Z 271DEG 37KT 4403 9229
$$
BOYNE000
WWUS53 KARX 302233
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT FRI MAY 30 2008
MNC109-302300-
/O.CON.KARX.SV.W.0024.000000T0000Z-080530T2300Z/
OLMSTED MN-
533 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR OLMSTED COUNTY...
AT 528 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE. THIS STORM WAS LOCATED NEAR I 90 EXIT 229...OR ABOUT 17 MILES
EAST OF ROCHESTER...MOVING EAST AT 30 MPH.
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2233Z 278DEG 31KT 4394 9209
$$
BOYNE000
WWUS53 KARX 302255
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CDT FRI MAY 30 2008
MNC109-302305-
/O.CAN.KARX.SV.W.0024.000000T0000Z-080530T2300Z/
OLMSTED MN-
555 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR OLMSTED COUNTY WILL EXPIRE
AT 6 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4420 9268 4419 9232 4411 9232 4410 9208
4388 9209 4388 9268
TIME...MOT...LOC 2255Z 278DEG 31KT 4391 9183
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:25 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 30, 2:25 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CDT FRI MAY 30 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT ON AND OFF PRECIPITATION CHANCES THROUGH THE PERIOD WILL BE THE PRIMARY FORECAST CONCERN. SURFACE MAP THIS AFTERNOON HAD AN AREA OF LOW PRESSURE OVER THE ARROWHEAD OF MN WITH A COLD FRONT EXTENDING SOUTHWARD ACROSS WESTERN WI AND THEN SOUTHWEST...BISECTING IA. VIS SATELLITE/SURFACE OBS/CLEAR AIR RADAR SHOWING A BAND OF STRATOCUMULUS CONVERGING ALONG THE COLD FRONT WITH EVEN SOME POCKETS OF -RA/DZ. OTHERWISE... TEMPERATURES ACROSS THE AREA UNDER THE CLOUDS WERE SITTING IN THE UPPER 50S TO LOWER 60S ACROSS NORTHERN MN/WI....TO THE MID 70S AHEAD OF THE COLD FRONT OVER SOUTHWEST WISCONSIN INTO NORTHEAST IA. WATER VAPOR IMAGERY WAS SHOWING A FAIRLY VIGOROUS MID-LEVEL SHORTWAVE TROUGH ROTATING SOUTHEAST ACROSS THE DAKOTAS WITH RADAR MOSAIC SHOWING SCATTERED SHRA/TS ACTIVITY OUT AHEAD OF IT. 30.12Z GFS AND NAM IN REASONABLY GOOD AGREEMENT THROUGH THE PERIOD WITH HANDLING OF MID LEVEL/SURFACE FEATURES. FOR THIS EVENING...THE SHORTWAVE TROUGH OVER THE DAKOTAS/WESTERN MN WILL SWING SOUTHEAST ACROSS THE AREA...EXITING EAST BY MIDNIGHT. PRETTY DECENT CAPE OF 1000-2000J/KG WILL EXIST INTO THIS EVENING ASSOCIATED WITH THE WAVE TO SUPPORT TS ACTIVITY. MAIN BAND OF 0-6KM BULK SHEAR WILL SINK SOUTH OF THE AREA ALSO THIS EVENING...SO STORMS SHOULD BE IN PULSE MODE. SOME HAIL WILL LIKELY OCCUR WITH THESE STORMS IN THE STRONGER UPDRAFTS...BUT SHOULD REMAIN BELOW SEVERE LIMITS GOING INTO THE EVENING WITH LOSS OF SURFACE HEATING. SHRA/TS ACTIVITY SHOULD BE PRETTY MUCH OVER BY MIDNIGHT AS THE TROUGH AXIS EXITS EAST OF THE AREA AND WEAK RIDGING BUILDS IN FROM THE NORTHERN PLAINS. WEAK RIDGE MOVES ACROSS THE AREA THROUGH SATURDAY MORNING...KEEPING SKIES PARTLY CLOUDY. ANOTHER MID-LEVEL TROUGH THEN DIVES INTO THE UPPER MIDWEST/GREAT LAKES REGION SATURDAY AFTERNOON/EVENING FOR ANOTHER CHANCE OF SHRA/TS AS LAPSE RATES STEEPEN. NAM INDICATING 0-3KM MUCAPE INCREASING TO NEAR 2000J/KG ONCE AGAIN WHILE 0-6KM BULK SHEAR INCREASES INTO THE 40-45KT RANGE. BASED ON THIS SIGNAL... CANNOT RULE OUT A COUPLE LARGER HAIL PRODUCING STORMS WITH DAMAGING WIND POTENTIAL. HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATER SATURDAY NIGHT THROUGH SUNDAY FOR A PERIOD OF QUIET WEATHER WITH TEMPERATURES RIGHT AROUND SEASONAL NORMALS. BOTH THE GFS AND NAM SHOWING A MID-LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST LATER SUNDAY NIGHT THROUGH MONDAY NIGHT. APPEARS THERE WILL BE THE POTENTIAL FOR SEVERAL THUNDERSTORM COMPLEXES TO FIRE SOMEWHERE OVER THE CENTRAL/NORTHERN PLAINS SUNDAY NIGHT...THEN MOVING EAST ACROSS THE REGION. .LONG TERM...TUESDAY THROUGH FRIDAY LOW CONFIDENCE EXISTS THROUGH THE PERIOD. 30.00/06Z GFS/ 30.00Z ECMWF OFFERING DIFFERING SOLUTIONS AS THEY TRY TO COPE WITH TROPICAL TELECONNECTIONS/ANOMALIES. NEITHER MODEL SHOWING OVERLY RUN TO RUN CONSISTENCY SIGNALS ONE WAY OR THE OTHER. CURRENT RUN OF GFS/ECMWF START OFF WITH A FAIRLY HIGH ZONAL FLOW/PROGRESSIVE PATTERN EARLY ON AND THEN UNDERGO AN AMPLIFYING PATTERN IN THE LATTER PERIOD WITH DEEPENING TROUGH IN THE WEST AND BUILDING RIDGE OVER CENTRAL/EASTERN CONUS. BETWEEN THE MODELS THERE ARE DIFFERENCES AS TO THE STRENGTH AND PLACEMENT OF THE TROUGH/RIDGE. OVERALL...IT LOOKS LIKE AND UNSETTLED PERIOD WITH HIGH ZONAL FLOW TUE/WED...THEN SOUTHWEST FLOW ON BACKSIDE OF RIDGE. BASED ON THIS SIGNAL...HAVE OPTED TO KEEP SHRA/TS CHANCES IN THROUGH THE ENTIRE PERIOD. TEMPERATURES SHOULD BE RIGHT AROUND SEASONAL NORMALS TUE/WED...POSSIBLY CREEPING ABOVE NORMAL WITH RIDGING THU/FRI. THIS OF COURSE WILL DEPEND ON HOW MUCH CLOUD/PRECIPITATION WILL BE AROUND. WILL STICK CLOSE TO HPC GUIDANCE FOR NOW. && .AVIATION...TONIGHT AND SATURDAY THE IFR CONDITIONS ACROSS NORTH CENTRAL WISCONSIN SHOULD GRADUALLY IMPROVE TO MVFR BY 30.22Z...AND THEN IFR CONDITIONS WILL ONCE AGAIN DEVELOP ACROSS THIS AREA AFTER 31.06Z. FURTHER TO SOUTH ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN THE SCATTERED TO BROKEN 1500-2500 FEET WILL BECOME MORE SCATTERED AS THIS AFTERNOON WEARS ON. MOST AREAS WILL BECOME VFR AFTER 30.21Z. THIS WILL ALLOW TEMPERATURES TO CLIMB INTO THE 70S AHEAD OF AN APPROACHING AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHWEST MINNESOTA. THIS AREA OF PRECIPITATION IS BEING CAUSED BY AN UPPER LEVEL SHORT WAVE THROUGH WHICH WILL BE MOVING SOUTHEAST THROUGH THE REGION BETWEEN 30.21Z AND 31.05Z. THERE MAY BE ENOUGH INSTABILITY AND SHEAR THAT A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 30.22Z AND 31.02Z MAINLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING HAIL. HOWEVER I COULD NOT COMPLETELY RULE OUT AN ISOLATE MICROBURST. BEHIND THIS SHORT WAVE TROUGH...CEILINGS WILL LIKELY ONCE AGAIN DROP INTO THE IFR TO MVFR RANGE FROM 31.06Z THROUGH 31.16Z. ADDITIONAL SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON SATURDAY AFTERNOON AS YET ANOTHER SHORT WAVE TROUGH MOVES SOUTHEAST THROUGH THE REGION. LIKE THIS AFTERNOON...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........BOYNE
Hazardous weather outlook, May 30, 3:11 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CDT FRI MAY 30 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-311100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 311 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE SOUTHEAST THROUGH THE AREA TONIGHT. THERE IS ENOUGH INSTABILITY AHEAD OF THIS SYSTEM FOR SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE SOUTH OF A LINE FROM THE TWIN CITIES TO WISCONSIN RAPIDS. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. THERE COULD BE ENOUGH INSTABILITY TO SUPPORT THE POTENTIAL FOR ISOLATED SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. ADDITIONAL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. THE EXACT TIMING AND SEVERE WEATHER POTENTIAL IS RATHER UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY LATE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND MUCH OF WEST CENTRAL...CENTRAL...AND SOUTHWEST WISCONSIN. SPOTTER ACTIVATION MAY ALSO BE NEEDED ACROSS MUCH OF THE AREA ON SATURDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, May 30, 4:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0435 PM CDT FRI MAY 30 2008
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE...
..REMARKS..
0435 PM HAIL MANTORVILLE 44.07N 92.75W
05/30/2008 E1.00 INCH DODGE MN TRAINED SPOTTERThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:54 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 66 min |
| May 30, 5:17 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted | 28 min |
| May 30, 5:23 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 82 min |
| May 30, 5:45 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 45 min |
| May 30, 6:00 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 45 min |
| May 30, 6:10 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.